Illinois, 2007Damaging Winds and Heavy Rain in Illinois, August 29, 2007
August 29, 2007 · NWS PAH · 3 events in 2 counties and zones
Isolated severe thunderstorms occurred during the heat of the day. The storms occurred along a weak cold front that extended southwest from low pressure over the Great Lakes region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorms occurred during the heat of the day. The storms occurred along a weak cold front that extended southwest from low pressure over the Great Lakes region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 29, 1:50 AM CST, 11 hours 5 minutes earlier.
Area forecast discussion, Aug 29, 1:50 AM CST, 11 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
250 AM CDT WED AUG 29 2007
.DISCUSSION...
MAIN FORECAST CONCERNS ARE NEAR TERM PRECIP CHANCES.
BOTH GFS AND NAM CONTINUE TO SHOW MOISTURE SURGING NORTHWARD AHEAD
OF AN APPROACHING COLD FRONT....WITH THE COLD FRONT MOVING THROUGH
THE REGION TONIGHT. NAM CONTINUES TO OVERALL PRODUCE MORE
SIGNIFICANT AND WIDESPREAD QPF ACROSS THE PAH FORECAST AREA TODAY
THROUGH THURSDAY THAN THE GFS. GFS DOES SHOW SOME MORE SIGNIFICANT
PRECIP BETWEEN 06Z AND 12Z...BUT OTHERWISE INDICATES MINIMAL QPF.
GFS DID NOT INITIALLY HANDLE YESTERDAYS OR THE ONGOING ISOLATED
THUNDERSTORMS AT ALL...WHILE THE NAM HAD INDICATED AT LEAST SOME
CONVECTION. WILL NOW PUT MORE STOCK IN THE NAM SOLUTION...BUT WILL
KEEP POPS IN THE SLIGHT TO CHANCE CATEGORY...WITH BEST CHANCES
ACROSS SOUTHEAST PORTIONS OF THE FA. INCREASED POPS FOR TODAY
THROUGH THURSDAY AREA WIDE...AND INTRODUCED SOME SLIGHT CHANCE POPS
FOR EXTREME SOUTHEAST PORTIONS THURSDAY EVENING FOR ANY LINGERING
CONVECTION.
AFTER THURSDAY EVENING...HIGH PRESSURE WILL BUILD INTO THE UPPER
MIDWEST AND GREAT LAKES REGION...WHICH WILL SLOWLY SLIDE EAST INTO
THE WEEKEND. THIS HIGH WILL KEEP THE REGION DRY WITH MOSTLY CLEAR
SKIES FRIDAY AND THROUGH THE WEEKEND. TEMPERATURES WILL BE NEAR TO
JUST SLIGHTLY ABOVE SEASONAL AVERAGES.
LEANED MORE TOWARD WARMER MAV GUIDANCE HIGHS FOR TODAY...ESPECIALLY
ACROSS NORTHERN PORTIONS WHERE THERE SHOULD BE A LITTLE MORE SUN.
MAV/MET ARE IN GOOD AGREEMENT FOR LOWS TONIGHT...THEN AGAIN LEANED
TOWARD WARMER MAV FOR HIGHS THURSDAY AND LOWS THURSDAY NIGHT. WENT
WITH A COMPROMISE OF THE TWO FOR FRIDAY. IN THE EXTENDED...MADE
JUST A FEW MINOR TWEAKS BASED ON LATEST MEX GUIDANCE AND FOR
BLENDING PURPOSES.
&&
.AVIATION...
VFR SCT CIGS 6-9K FT EXPECTED THROUGH THE EARLY MORNING WITH BRIEF
MVFR VSBYS POSSIBLE. LATER TODAY...CU SHOULD DVLP WITH WDLY SCT TSRA
REMAINING A POSSIBILITY. PROB APPEARS TOO LOW TO INCLUDE AT TAF
SITES AT THIS TIME. WINDS SHOULD BE AOB 7 KTS.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
RST/CN
Hazardous weather outlook, Aug 29, 3:47 AM CST, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
447 AM CDT WED AUG 29 2007
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-301000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
447 AM CDT WED AUG 29 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE POSSIBLE ACROSS THE QUAD STATE REGION TODAY AND
TONIGHT. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION ON THURSDAY...AND
ACROSS THE PENNYRILE REGION OF WEST KENTUCKY THURSDAY EVENING.
SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.
THERE IS A CHANCE OF THUNDERSTORMS DURING THE DAY ON MONDAY.
SEVERE WEATHER IS NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
RST
Thunderstorm Wind, Wayne
- When
- August 29, 12:55 PM CST
- Where
- Wayne County, Fairfield
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 38.380, -88.370
Numerous branches from 6 to 8 inches in diameter were blown down at the high school. A couple of trees were blown down across power lines.
Heavy Rain, Wayne
- When
- August 29, 1:05 PM CST to 1:35 PM CST
- Where
- Wayne County, Fairfield
- Reported by
- Trained Spotter
- Coordinates
- 38.380, -88.370
Six inches of water was across Fairfield city roads.
Thunderstorm Wind, Union
- When
- August 29, 4:15 PM CST
- Where
- Union County, 2 mi N of Cobden
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Newspaper
- Coordinates
- 37.559, -89.250
A number of large trees were toppled.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in South Carolina, August 29, 20071 death · 1 injured · 1 event
- Lightning Strike in Texas, August 29, 20071 death · 1 event
- Hail and Damaging Winds in Michigan, August 29, 2007$204,000 · 1.5 in hail · 32 events
- Damaging Winds in Michigan, August 29, 2007$164,000 · 52 kt wind · 11 events
- Damaging Winds in Arizona, August 29, 2007$230,000 · 65 kt wind · 2 events
- Damaging Winds in Texas, August 29 to 30, 2007$60,000 · 50 kt wind · 4 events
- Hail and Lightning Strike in Georgia, August 29, 2007$50,000 · 0.75 in hail · 2 events
- Damaging Wind in North Carolina, August 29, 2007$50,000 · 60 kt wind · 1 event
- Damaging Winds in Kentucky, August 29, 2007$31,000 · 50 kt wind · 4 events
- Flash Flooding and Lightning Strikes in Alabama, August 29, 2007$24,000 · 7 events
- Damaging Wind in Kentucky, August 29, 2007$25,000 · 60 kt wind · 1 event
- Damaging Winds in Michigan, August 29, 2007$15,000 · 60 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48125, 48126, 54024.